MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 777724
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the device broken prior to use.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿ caution: federal (usa) law restricts this device to sale by or on the order of a physician.Note: - 4.7 fr.Stent is.035¿ guidewire compatible - 6, 7 and 8 fr.Stents are.038¿ guidewire compatible device description: the bard® inlay¿ double pigtail ureteral stent with suture is provided with a hydrophilic (lubricious) coating which aids in stent insertion and enhances patient comfort while indwell-ing and a monofi lament suture loop which aids in stent removal.Included are the following items: 1 lubricious double pigtail ureteral stent with suture 1 guidewire (unless ordered without guidewire) 1 push catheter with radiopaque tip 1 pigtail straightener 1 information for use the bard® inlay¿ versafit¿ ureteral stent with suture is provided with a hydrophilic (lubricious) coating which aids in stent insertion and enhances patient comfort while indwelling and a monofi lament suture loop which aids in stent removal.The multi-length feature allows the device to be fi tted to most ureters (22-32cm).Included are the following items: 1 multi-length lubricious ureteral stent with suture 1 guidewire (unless ordered without guidewire) 1 push catheter with radiopaque tip 1 pigtail straightener 1 information for use indications for use: the bard® inlay¿ and bard® inlay¿ versafit¿ ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter such as presence of stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, carcinoma of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.Contraindications: there are no known contraindications to use.Precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.* 6.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.7.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.8.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.9.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if signifi cant resistance is encountered during attempts at removal.* (data on fi le at c.R.Bard, inc.) potential complications: potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: ¿ edema ¿ stone formation ¿ peritonitis ¿ extravasation ¿ ureteral refl ux ¿ stent dislogdgement, ¿ fistula formation ¿ loss of renal function fragmentation, migration, occlusion ¿ hemorrhage ¿ pain/discomfort ¿ stent encrustation ¿ hydronephrosis ¿ perforation of kidney, renal ¿ ureteral erosion ¿ infection pelvis, ureter and/or bladder ¿ urinary symptoms directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage effi ciency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).**(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.*activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging.**multi-length ureteral stent placement: to accurately size this stent count the marker bands as it is being advanced into the ureter.The fi rst large band indicates the 22cm length.The second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney.Note: 1.Final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction on the suture or by use of endoscopic forceps.2.Fluoroscopy facilitates stent placement; however, standard radiography may be used.3.The suture may be removed prior to placement or may be removed once indwelling by using an appropriate cystoscopic instrument.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." (b)(4) the device was not returned.
 
Event or Problem Description
It was reported that the device was broken prior to use.

Brand Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7267120
Report Number1018233-2018-00433
Device Sequence Number2300519
Product Code FAD
UDI-Device Identifier10801741014618
UDI-Public(01)10801741014618
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2021
Device Model Number777724
Device Catalogue Number777724
Device Lot NumberNGBN1588
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1